An Ovarian Cancer Patient Presenting Heparin - Induced Thrombocytopenia after use of Low - Molecular - Weight Heparin: A Case Report of Rare Condition

Authors

  • Yasin Durmuş Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0002-5404-0118
  • Yalin Ay Karyal Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0002-5088-2334
  • Cigdem Kilic Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0002-4433-8068
  • Caner Cakir Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0003-2559-9104
  • Dilek Yuksel Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0002-2366-8412
  • Berna Seyhan Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division
  • Gokhan Boyraz Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0001-6165-1497
  • Gunsu Kimyon Comert Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0003-0178-4196
  • Taner Turan Health Sciences University Etlik Zubeyde Hanim Women’s Health Education and Research Hospital, Gynecologic Oncology Division https://orcid.org/0000-0001-8120-1143

DOI:

https://doi.org/10.21613/GORM.2018.799

Keywords:

Heparin-induced thrombocytopenia, Low molecular weight heparin, Ovarian cancer.

Abstract

Heparin-induced thrombocytopenia is a rare and life-threatening condition of exposure to heparin. A case of heparin-induced thrombocytopenia due to the low molecular weight heparin was presented. Pulmonary emboli and progressively decreased number of thrombocytes developed during the low molecular weight heparin treatment. For that reason, the heparin-induced thrombocytopenia was diagnosed. The heparin was ceased and fondaparinux treatment initiated. Platelet levels returned to normal limits within six days. The delaying in diagnosis of heparin-induced thrombocytopenia causes serious outcomes. The physician must be careful and keep in mind be developed of this clinical condition in patient under heparin treatment.

Downloads

Download data is not yet available.

Downloads

Published

2019-12-02

How to Cite

1.
Durmuş Y, Karyal YA, Kilic C, Cakir C, Yuksel D, Seyhan B, Boyraz G, Kimyon Comert G, Turan T. An Ovarian Cancer Patient Presenting Heparin - Induced Thrombocytopenia after use of Low - Molecular - Weight Heparin: A Case Report of Rare Condition. Gynecol Obstet Reprod Med [Internet]. 2019Dec.2 [cited 2021Jan.18];25(3):176-9. Available from: https://gorm.com.tr/index.php/GORM/article/view/799

Issue

Section

Case Reports

Most read articles by the same author(s)

1 2 3 > >>